Puerto Rico, 2013Flood in Puerto Rico, April 28, 2013
April 28, 2013 · NWS SJU · 1 event in 1 county or zone
A surge of low level moisture in the prevailing east northeast wind flow resulted in isolated to scattered showers with thunderstorms over the Western Interior section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surge of low level moisture in the prevailing east northeast wind flow resulted in isolated to scattered showers with thunderstorms over the Western Interior section of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 28, 3:08 PM AST, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 28, 3:08 PM AST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
308 PM AST SUN APR 28 2013
.SYNOPSIS...ZONAL FLOW WILL PREVAIL THROUGH NEXT WEEKEND. MODERATE
TRADE WINDS WILL PERSIST THRU MID WEEK WITH SERLY FLOW DEVELOPING
AT THE END OF THE WEEK.
&&
.DISCUSSION...MODELS SHOW MID LEVEL DRYING TAKING PLACE THROUGH
WED AS JET STREAK LIFTS TO THE NORTHEAST. BUT EXPECT SCT SHOWERS
AND THUNDERSTORMS EACH AFTERNOON AIDED BY DAYTIME HEATING AND
INSTABILITY. THE SHOWERS COULD BE VERY SLOW MOVERS AS STEERING
CURRENTS COLLAPSE. MOISTURE BEGINS TO INCREASE THU AND DEEPENS
FURTHER THROUGH THE END OF THE WEEK AS SERLY FLOW DEVELOPS. EXPECT
CLOUDY AND SHOWERY CONDITIONS NEXT WEEKEND. THERE IS A TROUGH FCST
TO PASS TO THE NORTH OF THE AREA WHICH COULD ADD SOME ENHANCEMENT
BUT A 850 AND 700 THERE IS STRONG RIDGING WHICH COULD BE AN
INHIBITING FACTOR FOR A SIG HEAVY RAINFALL EVENT.
&&
.AVIATION...MOSTLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL TERMINALS
FOR THE NEXT 24 HOURS. HOWEVER...SHRA/TSRA DEVELOPMENT ACROSS THE
INTERIOR OF PR IS CAUSING MTN OBSCURATIONS AND THIS ACTIVITY MAY
MOVE SOUTH LATER IN THE AFTERNOON...POSSIBLY CAUSING MVFR CONDITIONS
ACROSS TJPS BEFORE 29/00Z. SURFACE WINDS WILL BE FROM THE EAST
NORTHEAST AT AROUND 10 KTS...DECREASING TO UNDER 10 KTS OVERNIGHT.
&&
.MARINE...SEAS REMAIN IN THE 6-8 FT RANGE IN NORTHEAST SWELLS.
SWELLS WILL BE VERY SLOW TO SUBSIDE OVR THE NEXT 2-4 DAYS BUT
EXPECT A SLOW IMPROVEMENT STARTING LATE TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 85 74 85 / 30 30 20 20
STT 75 85 75 86 / 10 10 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 3 AM AST MONDAY FOR CULEBRA-NORTH
CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND VICINITY-SOUTHEAST-
WESTERN INTERIOR.
VI...HIGH SURF ADVISORY UNTIL 3 AM AST MONDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM AST TUESDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM
TO 17N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL 9 AM AST MONDAY FOR COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM AST TUESDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
25/64Hazardous weather outlook, Apr 28, 6:07 AM AST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
607 AM AST SUN APR 28 2013
AMZ710>745-PRZ001>013-291015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
607 AM AST SUN APR 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
LONG PERIOD...NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
NORTHERN AND NORTHEAST EXPOSURES OF ALL LOCAL ISLANDS. THESE LONG
NORTHEAST SWELLS AVERAGING 15 AND 17 SECONDS ARE EXPECTED TO
CONTINUE TODAY AND TONIGHT WHILE SLOWLY SUBSIDE THROUGH MONDAY
MORNING...MAKING MARINE CONDITIONS HAZARDOUS. THESE LONG PERIOD
SWELLS WILL PRODUCE LARGE BREAKING 14 TO 17 FEET OR HIGHER ALONG
THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH
AT LEAST MONDAY MORNING. THESE BREAKING WAVES WILL GENERATE
STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP
CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE
AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME
CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN
AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM
PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS
NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL
BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO
STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE
BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF
ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE
LINE AND STAY OFF OF ROCK FORMATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LONG PERIOD...NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
NORTHERN AND NORTHEAST EXPOSURES OF ALL LOCAL ISLANDS UNTIL MONDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
INFORMATION ABOUT SEAS AND SWELLS ARE WELCOME.
AMZ715-725-VIZ001-002-291015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
607 AM AST SUN APR 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
LONG PERIOD...NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
NORTHERN AND NORTHEAST EXPOSURES OF ALL LOCAL ISLANDS. THESE LONG
NORTHEAST SWELLS AVERAGING 15 AND 17 SECONDS ARE EXPECTED TO
CONTINUE TODAY AND TONIGHT WHILE SLOWLY SUBSIDE THROUGH MONDAY
MORNING...MAKING MARINE CONDITIONS HAZARDOUS. THESE LONG PERIOD
SWELLS WILL PRODUCE LARGE BREAKING 14 TO 17 FEET OR HIGHER ALONG
THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH
AT LEAST MONDAY MORNING. THESE BREAKING WAVES WILL GENERATE
STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP
CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE
AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME
CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN
AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM
PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS
NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL
BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO
STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE
BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF
ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE
LINE AND STAY OFF OF ROCK FORMATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LONG PERIOD...NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
NORTHERN AND NORTHEAST EXPOSURES OF ALL LOCAL ISLANDS UNTIL MONDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
INFORMATION ABOUT SEAS AND SWELLS ARE WELCOME.
In the hours before
Local storm report, Apr 28, 3:59 PM AST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
359 PM AST SUN APR 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HIGH SURF ARECIBO 18.46N 66.74W
04/28/2013 ARECIBO PR EMERGENCY MNGR
*** 1 FATAL, 3 INJ *** ONE FEMALE DROWNED AND THREE MEN
WERE INJURED DUE TO HIGH SURF CONDITIONS AT CUEVA DEL
INDIO.
&&
FCASTROFlood, Lares
- When
- April 28, 7:12 PM AST to 8:30 PM AST
- Where
- Lares County, 3.07 mi NW of Lares to 3.49 mi NNW of Lares
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.306, -66.897
Barrio Pueblo, Barrio Seburuquillo and Barrio Guajataca were reported flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, April 28 to 29, 20131 death · 3 injured · 1 event
- Flooding in Michigan, April 28 to 30, 2013$5.1 million · 6 events
- Tornadoes and Hail in Georgia, April 28, 2013$3.1 million · EF0 · 12 events
- Rip Current in Florida, April 28, 20139 injured · 1 event
- Damaging Winds and Heavy Rain in Texas, April 28, 2013$59,000 · 56 kt wind · 6 events
- Flooding in Minnesota, April 28 to 30, 2013$30,000 · 6 events
- High Wind in Montana, April 28 to 29, 201359 kt wind · 17 events
- Tornado and Damaging Winds in Georgia, April 28, 2013$16,000 · EF0 · 4 events
- Hail and Damaging Winds in Alabama, April 28, 2013$15,000 · 1 in hail · 5 events
- Tornado and Damaging Wind in South Carolina, April 28, 2013$14,000 · EF0 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 28, 20133 events
- Flash Flooding in Tennessee, April 28, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449211.